advertisement
Question
Posted by: Jay | 2010-04-02

Antidepressant Hair loss again

Hi Dr! I took your advice!
Here is the post I sent a while ago.
Hi there.

I started Cipralex 3 weeks ago. I took it for 5 days the I noticed a Lot of hair shedding much more than normal. I stopped taking it and went back to my psychiatrist ad she swapped it for Zoloft. Iv taken it for one day and my hair is falling out again, Is this at all possible? The hair that falls out my head is brown but then towards the root and the bottom of the hair it starts to turn white. I am 24 years old,. No one balds in my family and I have very thick hair. For example if I have a 10cm Hair. from the root the first 2-3cm is white and then the colour starts. I was thinking maybe a lack of iron? But the coincidence with the anti depressants are to great. I came back from the Doc today and he said Zoloft cant cause Hair loss. I have noticed on Google over 1.3 million hits on hair loss with antidepressants. I have Anxiety Disorder, I think the anxiety of loosing my hair far outweighs the benefits of the medication? I would like to know if hairloss is a side effect of SSRIs? And if it is can I have anything else to help the anxiety? besides SSRis? Any guidance would be great.
Thanks

JayUnfortunately, hairloss is possible and maybe you should ask the psychiatrist to try the NSSRI''s, i.e. Effexor. Psycho therapy is usefull to control anxiety.

Regards

Dr Anrich Burger
I went back to the phyc and she gave me Effexor Xr! I havent started it yet and am curious what are the odds that it also makes my hair fall out? I would also like to know was it really possible that my hair falls out in 5 days after taking cipralex? I am scared maybe the cipralex is a better drug than Effexor, I have very bad anxiety disorder. I hope I wasnt to hasty in deciding that cipralex caused my hair to fall out? But I am quite certain it did, In 5 days? Please tell me your opinions about this.
I basicly have to decded Cipralex or Effexor? for Anxiety Disorder.Under the thought that cipralex made my hair fall out. Please any any advice would be greatley appreciated.
Jay

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Jay

Effexor is not known for hairloss and it is a drug of choice for anxiety in the modern day. It will be advisable to consult a dermatologist to exclude other reasons for your hairloss.

Regards




Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement